It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-08-2004, 08:30 PM   #1
Junior Member
(male)
 
Join Date: Dec 2004
Posts: 32
Kramer_DU HB User
Question about tegretol

Ok so I've been Tegretol for about 10 years now, I started it when I was 13. Well lately I've been noticing that I just don't have any motivation or energy to do anything anymore. I'll tell my self that I should go do something, but I just don't have the energy to do it. I've been told that tegreol is a downer. Is tis true? If it is, I need to find something new, cause I'm tired of sitting around doing nothing. And at work, I'm just pooped all day. I go to see the Neuro. in Jan. I'll have to tell him about this. But does anyone else taking tegretol feel like this?

 
Old 12-10-2004, 09:00 PM   #2
Junior Member
(female)
 
Join Date: Jun 2004
Posts: 12
Mel in Ga HB User
Re: Question about tegretol

I have also been on Tegretol and now carbatrol for years. I have alot of problems with lack of energy and sleepiness. I usually can't get through the day without needing a nap and this is after sleeping 8 hrs every night.

Mel

 
Sponsors Lightbulb
   
Old 12-11-2004, 08:48 AM   #3
Senior Veteran
(female)
 
Join Date: Dec 2002
Location: Dayville, Ct. USA
Posts: 770
kayakmom HB User
Re: Question about tegretol

You can see if the neuro can switch you to trileptal. It is in the Tegretol family and is supposed to be less sedating....I hope the appointment in January is a huge help for you!
__________________
mom of 2 teens who have battled seiuzres.

 
Old 12-12-2004, 01:01 PM   #4
Inactive
 
Join Date: Oct 2002
Location: USA
Posts: 292
Phoebe HB User
Re: Question about tegretol

I was on Tegretol for much longer than 10 years and I did experience times when I had little motivation. I attribute it to the depressioon that can occur on Tegretol as well as due to the epilepsy itself rather than being a physical lack of energy. Tegretol is not a downer if the same sense of the word as other meds are definitely downers. I would term Phenobarb and all of it's derivatives to be of this category only because it is very sedating. Tegretol was not sedating for me, but it did cause a decrease in my cognitive ability and memory. That itself can make you feel slowed down etc. This may be what you are experiencing. I do not feel the side effects I mentioned with their negative effect on the qualiy of my life were worth the little help Tegretol provided. It did not stop my seizures and the great dose made things worse. If Tegretol has no stopped your seizures you may want to consider other options or another AED. I take Keppra now and had surgery 6 years ao. Best decision I ever made. I do wish you well. Oh, do you see an Epileptologist or general neuro? Find an Epileptologist at a Comprehensive Epilepsy Center. Remember, above all else, the Quality of life is the issue. Phoebe

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question about Keppra and other medications riddlesperger Epilepsy 6 08-17-2007 08:54 PM
Keppra question bettyst Epilepsy 12 06-26-2006 10:15 PM
Med question EthanF Epilepsy 6 05-17-2005 07:33 AM
Question on epilepsy "disappearing" Piroska Epilepsy 2 04-29-2005 12:49 PM
tegretol(carbamazepine) carcinogenic? momofsix Reflex Sympathetic Dystrophy (RSD) (CRPS) 3 01-08-2004 05:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:52 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!